Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Anxiety with a Panic Attacks & Depression- on Escitalopram symptoms became worse.

Hello everyone,
I have been lurking through these forums and finally decided to reach out in hopes that the wonderful angels here can offer some support and guidance through these tough days.
I am 37 year old, professional, wife and mother to a sweet 3 yr old boy.
I was started on Lyrica for neuropathic pain 3 yrs ago. I decided to come off the med over 2 months ago and was thrown into a stormy withdrawal period. As a result, I have been experiencing very severe panic attacks amongst a background of anxiety. My panic attacks occur when I'm trying to sleep (nocturnal) and they will actually wake me up repeatedly during the night in a state of horror and panic. When I wake up in the morning my anxiety is the worst!
The generalized anxiety leaves me feeling overwhelmed and in fear of the most trivial things! This effected not only my quality of life, but the ability to take care of myself, let alone my family and home! I had to move into my mothers house (so she could take care of me) from the severity of my panic attacks/anxiety;  leaving my poor husband to take care of my 3 yr old son. As a result I ended up having depression as well.
I started Cipralex (Escitalopram, also known as Lexpro ) 5 mg x2days, then increased to 10 mg. today is day # 22 on Cipralex. What I found disturbing is that my symptoms were actually MAGNIFIED since starting Cipralex. I was so tempted to stop it.... But I'm trying my best to hang on and ride this bad wave in hopes that the light in the end of the tunnel will appear. Of course I had complete insomnia which aggravated my panic attacks so I started taking Seroquel (quetipine) to help me sleep. It's an antipsychotic/antidepressant which supposedly improves sleep, mood and augments the effect of any antidepressant. I've been on that for 13 days now.
However I'm still unfortunately struggling to get through the day. I've cried so much that believe it or not I apparently have run out of tears.
Can anyone plz tell me if it's still possible for me to be "normal" once again, and if so, how long it will take? Any and all advice will mean so much to me.
Thank you in advance.
God bless you all.

Laura
1 Responses
Avatar universal
Did you stop the Lyrica slowly and carefully or abruptly?  Withdrawals can last a long time for some people, especially when you stop one you've been taking for awhile, and especially if you stop it abruptly without tapering off as slowly as you need to.  Insomnia is the most common effect of a long-term withdrawal.  I ask because taking new drugs doesn't usually deal with the incomplete withdrawal from an old one, and you're piling on the drugs now.  It's hard to put this all back together, but if you stopped abruptly and if this really is due to stopping the Lyrica, the proper response would have been to go back on the Lyrica at the last dose at which you felt fine and do it more slowly.  Hopefully you'll find the answer in your budding drug cocktail, but it is important for you to sort this out because doctors aren't often well attuned to the problems some people have with withdrawal.  
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?